Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 4, 2000, 3:41 PM CDT for Wright County, Missouri. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 4, 2000, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wright County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:45 PM CDT | Thunderstorm Wind | Hartville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 042042 SVRSGF MOC229-042145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 341 PM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI * UNTIL 445 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HARTVILLE...OR 14 MILES NORTHWEST OF MOUNTAIN GROVE...DRIFTING SLOWLY SOUTHEAST. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL EFFECT THE HARTVILLE AREA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3726 9261 3713 9245 3717 9230 3730 9242 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:00 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 4, 3:00 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT FRI AUG 4 2000 FORECAST CHALLENGES WILL BE RAIN CHANCES THROUGH CHANCES OVER THE REGION THROUGH TONIGHT AND WHETHER OR NOT TO ISSUE A HEAT ADVISORY FOR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS FOR SATURDAY. FRONT DRAPED ACROSS WEST CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON. LOCAL RADAR SHOWS THIS BOUNDARY NICELY FROM TRUMAN LAKE TO JUST SOUTHWEST OF LEBANON. JUST STARTING TO SEE SOME CUMULUS AND ISOLATED SHOWERS FORMING ALONG THE BOUNDARY NORTHEAST OF KSGF. TEMPERATURES BEHIND THE FRONT IN MY NORTHEASTERN COUNTIES WERE IN THE THE LOWER 80S AT 18Z...WHILE KJLN WAS IN THE LOW 90S WITH HEAT INDEX VALUE OF 101. CAPES AHEAD OF THE FRONT ARE ABOUT 3000 J/KG. BELIEVE THAT ONCE 85H WINDS BACK FROM THE WEST TO SOUTHWEST....AS PROGGED BY THE ETA LATER THIS AFTERNOON...SHOULD SEE ENOUGH CONVERGENCE ALONG THE BOUNDARY FOR SOME PULSE TYPE CONVECTION. IN THE SHORT TERM...WILL MENTION RAIN CHANCES FOR TONIGHT FOR NORTHEASTERN TWO THIRDS OF THE CWA. USED PRIMARILY THE ETA AND AVN FOR THIS FORECAST PACKAGE...ALTHOUGH WILL NOT FOLLOW QPF FIELDS TO CLOSELY. MODELS NOT PICKING UP FRONTAL ZONE OVER THE AREA VERY WELL...PROBABLY BECAUSE BOUNDARY WAS REINFORCED BY CONVECTION THAT WENT THROUGH CENTRAL MO EARLIER TODAY. MODELS CONTINUE TO FLATTEN RIDGE OVER THE SOUTHWESTERN U.S. OVER THE NEXT COUPLE OF DAYS. ZONAL FLOW PATTERN TO BECOME MORE WESTERLY THAN NORTHWESTERLY OVER THE CENTRAL PLAINS WITH TIME. 85H JET TO BECOME REESTABLISHED OVER THE CENTRAL PLAINS LATE TODAY AND TONIGHT WITH SFC PRESSURE FALLS OVER THE HIGH PLAINS IN RESPONSE TO ANOTHER 5H SHORTWAVE. FRONT NOW OVER THE AREA SHOULD LIFT BACK TO THE NORTHEAST IN RESPONSE. AS MENTIONED...WILL KEEP POPS IN NORTHEASTERN COUNTIES TONIGHT WITH FRONT STILL IN THE AREA. FOR SATURDAY...BELIEVE THAT BEST CHANCE FOR RAIN WILL BE IN EASTERN MO ALONG THE 85H FRONT WHERE MOISTURE IS STILL POOLED AND LOW LEVEL CONVERGENCE EXISTS. WILL PROBABLY TRIM BACK POPS IN AREAL COVERAGE FOR SATURDAY...MAINLY KEEPING THEM IN EASTERN COUNTIES. WARM SOUTHWEST SFC FLOW WILL DEVELOP AHEAD OF NEXT FRONT SLOWLY DROPPING SOUTH INTO CENTRAL PLAINS ON SATURDAY. ETA TOO DRY WITH BOUNDARY LAYER GIVEN SOIL AND PLANT MOISTURE OVER THE AREA. HEAT INDEX VALUES SHOULD APPROACH ADVISORY CRITERIA ON SATURDAY...WITH TEMPERATURES IN THE LOW TO MID 90S OVER WESTERN COUNTIES WITH DEW POINTS IN THE LOW 70S. WILL LET MIDSHIFT TAKE ANOTHER LOOK AT THIS FOR A POSSIBLE HEAT ADVISORY ON SATURDAY...BUT WILL HIGHLIGHT HEAT INDICES IN THE FORECAST. FOR SUNDAY...FRONT WILL CONTINUE TO DROP SLOWLY SOUTH INTO NORTHERN MO AND EAST CENTRAL KS SUNDAY AFTERNOON. BEST CHANCE FOR RAIN WILL BE IN MY NORTHERN COUNTIES SUNDAY. OLD MRF HANGS FRONT UP TO OUR NORTH DURING THE EXTENDED PERIOD. WILL STICK CLOSE TO FWC/FAN GUIDANCE TEMPERATURES FOR THIS FORECAST. FCSTRID = 26 SGF 73 91 73 91 / 30 20 20 20 JLN 75 93 75 93 / 10 10 10 20 UNO 72 91 73 91 / 40 40 20 20 VIH 71 88 72 90 / 40 40 20 20 .SGF... KS...NONE. MO...NONE. DSA
In the hours before
Special weather statement, Aug 4, 1:00 PM CDT, 2 hours 41 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 4 2000 ...STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE AGAIN TODAY AND TONIGHT... A FRONTAL BOUNDARY CONTINUES TO REMAIN NEARLY STATIONARY FROM JUST SOUTH OF KANSAS CITY...TO FORT LEONARD WOOD...TO NEAR PADUCAH KENTUCKY. THIS BOUNDARY WILL CONTINUE TO BE THE POSSIBLE FOCUS OF SCATTERED THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. COUNTIES ALONG AND NORTHEAST OF A LINE FROM OSCEOLA...TO BOLIVAR... TO SALEM...WILL SEE THE BEST CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. IF ISOLATED SEVERE STORMS DO DEVELOP... THE MAIN THREAT WILL BE DAMAGING WINDS. BECAUSE OF THE EXPECTED SLOW STORM MOVEMENT AND A MOIST ATMOSPHERE...STRONG STORMS WILL PRODUCE LOCALLY HEAVY RAIN. BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT... WEATHER RELATED ACTIVATION FOR SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. HOWEVER...EMERGENCY MANAGEMENT SHOULD WATCH RADAR TRENDS AND BE ALERT FOR POSSIBILITY OF HEAVY RAIN AND LOCALIZED FLOODING THROUGH TONIGHT. VERY WARM AND HUMID CONDITIONS IN SOUTHWEST MISSOURI AND SOUTHEAST KANSAS WILL COMBINE TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES IN THE JOPLIN...PINEVILLE...AND FORT SCOTT AREAS THIS AFTERNOON. IF PLANNING OUTDOOR ACTIVITIES...USE APPROPRIATE CAUTION. .OUTLOOK FOR SATURDAY THROUGH TUESDAY... THE FRONTAL BOUNDARY IS EXPECTED TO MOVE NORTHEAST AS A WARM FRONT LATE TONIGHT AND SATURDAY. DRIER AIR IN THE LOWER LEVELS OF THE ATMOSPHERE IS EXPECTED TO WORK IT'S WAY INTO THE AREA FROM THE SOUTHWEST. ANOTHER FRONT IS EXPECTED TO MOVE TOWARD THE MISSOURI OZARKS AND SOUTHEAST KANSAS LATE SUNDAY AND MONDAY BRINGING THE NEXT CHANCE FOR THUNDERSTORMS. VERY WARM AND HUMID WEATHER IS EXPECTED THROUGH THE UPCOMING WEEKEND. IF PLANNING OUTDOOR ACTIVITIES...PLAN APPROPRIATELY. HAVE PLENTY OF WATER ON HAND...AND IF POSSIBLE TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. DSA
Local storm report, Aug 4, 2:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT FRI AUG 04 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 1 W CROCKER MO WIND DAMAGE
08/03/00 PULASKI REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:54 PM CDT | Flash Flood Warning | SGF | Phelps | 3 hr |
| Aug 4, 2:15 AM CDT | Flash Flood Warning | SGF | Dent | 3 hr |
| Aug 4, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.